MAUDE Adverse Event Report: ARTHROCARE CORP. ENTACT SEPTAL STAPLER 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES

ARTHROCARE CORP. ENTACT SEPTAL STAPLER 3-PACK; SEPTAL STAPLER/ABSORBABLE STAPLES
Model Number 601-00100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Eye Injury (1845); Inflammation (1932); Nasal Obstruction (2466)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that after a septoplasty procedure using entact septal stapler, a patient experienced a post-operative synechiae.No other complications were reported.
 
Additional Manufacturer Narrative
When initial mdr report was submitted, product problem was inadvertently marked in b1, however, there is no report of product malfunction.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a secondary rhinoplasty for aesthetic problems and breathing problems was performed using entact septal staple.On (b)(6), the patient experienced a post-operative synechiae so returned to the operating room for synechiae removal.A control was performed on day 15 when the right septum plate was removed.The breathing was normal.One month after the revision surgery, the patient complained of nasal obstruction but there was no recurrence of synechiae.The patient must have a second opinion in montpellier and will carry out a rhinomanometry.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that there was insufficient information to tie the reported complaint to specific line items within risk documentation.No relevant supporting clinical information has been provided to assist with a clinical investigation.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided this complaint will be re-evaluated.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Our clinical investigation concluded: based on the limited information provided a thorough clinical assessment cannot be performed at this time.Synechiae is a known complication that can occur after nasal and sinus procedures and independent of the entact stapler and we cannot confirm or rule out a relationship with the entact staples verse surgical circumstances or with the patient¿s medical history.There should be no further impact to the patient beyond the removal of the synechiae which has already occurred.Should any additional clinical information be provided this complaint will be re-evaluated.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ENTACT SEPTAL STAPLER 3-PACK
Common Device Name
SEPTAL STAPLER/ABSORBABLE STAPLES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13804196
Report Number3006524618-2022-00095
Device Sequence Number14718409
Product Code OLL
UDI-Device Identifier00817470006452
UDI-Public00817470006452
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K082750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number601-00100
Device Catalogue Number601-00100
Device Lot NumberG20A08749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/17/2022
05/09/2022
05/31/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date03/28/2022
05/09/2022
06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale
Patient Weight79 KG